MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER
Catalog Number RM*ES6J10HAT
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi- unknown due to unknown lot number, however, the di portion is provided.The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record, shipping inspection record and complaint files.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : device has not been received.
 
Event or Problem Description
The user facility reported the coating sheared off with the involved glidesheath slender device.The following information was provided by the user facility: the plastic jacket wire was put into a metal needle by the physician in the femoral artery; part of the coating sheared off the wire; a snare was used to retrieve the sheared off coating; the procedure outcome was good; and it was reported that the patient's condition was good.Additional informaiton was received on (b)(6) 2017.All pieces of the sheered product was recovered and the patient was fine.
 
Additional Manufacturer Narrative
The report is being submitted as follow-up no.1 to provide the completed investigation results.It was initially reported that the device was available for evaluation, however, the device is no longer available for evaluation.Sections have been updated to reflect that the device was not returned or evaluated.With no return of the actual device, the root cause could not be determined.Based on the reported event description, it is likely that the actual sample was withdrawn from a metallic needle in the state where the actual sample had contact with the needle, resulting in the reported event.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "do not use a plastic guide wire with the metallic entry needle.Withdrawing the plastic wire through the metallic entry needle or advancing the entry needle over the plastic wire may cause the plastic part to shear, that may necessitate retrieval." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to correct the udi no.That was reported in the initial report.The udi was initially reported as (b)(4), the correct udi no.Is (b)(4).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6585411
Report Number9681834-2017-00110
Device Sequence Number624131
Product Code DYB
UDI-Device Identifier04987350717986
UDI-Public04987350717986
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRM*ES6J10HAT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer06/23/2017
10/25/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date07/17/2017
11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL 18G NEEDLE; METAL 18G NEEDLE
Outcome Attributed to Adverse Event Required Intervention;